terrible migraines right after solumederol IV reatments

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

purcy
New Member


Date Joined Oct 2008
Total Posts : 5
   Posted 1/13/2009 9:02 PM (GMT -7)   
The last 2 times I had a one day IV steroid (solumederol) treatment I suffered from terrible migraine, getting sick, and the headache lasting 3 days, not a migraine for 3 days.  The migraine was the first 24 hours.  I see my doctor this week hoping to find other treatments for MS flair ups.  I was wondering what other treatments people may use for their flair up treatments? I am hoping there are some. 
Has anyone ever heard of the migraine reaction?  I actually had these treatments before and did not have this problem.  It just started the last 2 times.  What other meds. might anyone use for flair ups?
I would love to hear! PLEASE!

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 1/13/2009 9:59 PM (GMT -7)   
Ask your doctor about IVIG.  Just make sure your insurance will pay for it....it is very expensive (10 K per I think).  I am sorry to hear of the headaches.  I am a total whimp about headaches.  They do just totally wear you out.  I hope you find a treatment that agrees with you!! Keep us posted.

Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


purcy
New Member


Date Joined Oct 2008
Total Posts : 5
   Posted 1/14/2009 8:54 AM (GMT -7)   
Thanks so much Gretchen. I will definately ask him about that. I have heard of the IVIG before. I'll find out more and check with the insurance company. Thanks again.

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 1/17/2009 9:29 AM (GMT -7)   
guess i'm the ivig specialist... been getting it since aug. 2006. last mri showed a hot spot gone and no new lesions. also feel better after my drip. getting it twice a month for 2 days each. the drip takes about 3 to 4 hours each time. the nurse comes to my house instead of my going to an infusion site. had tried copaxone and rebif, but had painful injection site reactions with each. have had a few flares, but nothing that lasted too long. haven't needed steroids since on ivig. did have to get a port installed because my veins were giving out, and it's made the drip a lot easier to get. definitely check your insurance because if i had to pay, i would not be able to afford it. in all this time, i got a headache maybe twice, but nothing that excederin couldn't fix. good luck in finding a treatment that will help you but not cause untoward side effects. my only reaction to the ivig might be some tiredness on the first day. linda

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 1/17/2009 12:31 PM (GMT -7)   

Thanks, Linda!

I was hoping you would post here.  I appreciate you sharing.  You ARE our IVIG expert. 


Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


purcy
New Member


Date Joined Oct 2008
Total Posts : 5
   Posted 1/17/2009 1:05 PM (GMT -7)   
I am hoping I am getting this e-mail out there properly. Thanks you so much for your inputs. Oddetsmom I very much appreciate your info. about IVIG. I had my appointment this past week. As for what approach, we decided to first get a new MRI. See what that shows. The last MRI was last Spring. The doc did tell me that they also receommend 2 chemo drugs, Cellcept, taken orally and Cytoxin, about once evry 6 weeks thru an IV. He felt the steroid type med works best. The only thing about me is that the steroids have helped some what, usually not kicking in for about 3-4 weeks. It is not like some who have the steroids (solu-medrol, and then their symptons are gone immediately. I have had the steroids (solumedrol) before and never had the headache. He thought maybe I am incredibly tense, (which is often true) and thus thought that if I was willing, maybe do a muscle relaxer the night before the solumedrol, the day of the treatment and the day after. Also, if necessry Tylenol 3. (pretty druggy eh?) We did talk about the IVIG and we will see. It is encouraging to hear how well you have done with IVIG.
I will keep you posted and THANK YOU for all of your input.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 2:01 PM (GMT -7)
There are a total of 2,904,079 posts in 318,717 threads.
View Active Threads


Who's Online
This forum has 158118 registered members. Please welcome our newest member, yoho.
413 Guest(s), 12 Registered Member(s) are currently online.  Details
NicHostetler, PeppermintTea, mikeb2308, Wilderness, 1000Daisies, artvark, FamilyGuy, OriolCarol, AZ Guy, Szabo246, MacroMan, Nowitshell